Medical questions & health advice by board certified doctors
"What could be causing lower left abdominal pain thats sharp? "
I'm a 23 yr old male athletic 180 pounds. I've been taking norco 10/325 4 times a day for the last year and half for knee pain(born with some really funky knees that cause excruciating pain. I've been having sharp pains on my lower left side. I can pinpoint where it hurts exactly and it sometimes wraps around to my lower back. The pain starts about 3 inches from my belly button and extends to my hip. The pain is like a jolting pain it comes on for a second then backs off and sometimes its an aching/cramping type pain. It seems like if I can pass gas it makes it feel better for a little. I have different bowel movements, some days I have trouble passing stool and other days there isnt a problem. Ive noticed that my stool floats at times and is sort of pale(beige/really light brown looking) and whenever I wipe it sort of looks like mucous on the TP. I dont know if i have an ulcer or what but its freaking me out.
Thank you for your interesting question. In order to provide an accurate diagnosis, I would need more information. I would need to know the full details of your medical history and also perform a thorough physical exam. In addition, you may need further testing, such as blood work, an ultrasound, or a CT scan. Only after collecting this information would it be possible to know the cause of your symptoms. Therefore, I strongly encourage you to see a primary care doctor to discuss your symptoms. There are many potential causes of your pain. Given your chronic narcotic use, it is possible that the pain is due to constipation. Narcotics classically lead to constipation, and it is routine practice to recommend regular laxative use in patients who require them. A primary care doctor to help evaluate for constipation. If this is the cause, it may also be reasonable to discuss alternative pain management options. Studies have shown that narcotics are poor drugs for chronic. They cause tolerance in all patients and require dose escalation in all patients who use them regularly. Other potential causes of your abdominal pain include peptic ulcer disease, inflammatory bowel disease, irritable bowel syndrome, appendicitis, and diverticulitis. I encourage you to discuss these possibilities with a primary care doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.